× Didn't find what you were looking for? Ask a question
  
  
Top Posters
Since Sunday
6
l
6
n
5
N
5
m
5
s
4
4
4
r
4
m
4
4
s
4
New Topic  
kadejuah kadejuah
wrote...
Posts: 332
Rep: 0 0
A year ago
A provider has ordered intravenous promethazine (Phenergan) for an adult patient postoperatively to prevent nausea and vomiting (N/V). What will the nurse do?
 
  a. Administer the drug at a rate of 25 mg/min or more to achieve maximum effects.
  b. Contact the provider to suggest using dimenhydrinate (Dramamine) instead.
  c. Ensure that the IV is infusing freely through a large-bore needle.
  d. Monitor the patient closely for cardiac dysrhythmias.
Read 11 times
1 Reply
Replies
Answer verified by a subject expert
Annie81Annie81
wrote...
Posts: 347
Rep: 0 0
A year ago
Sign in or Sign up in seconds to unlock everything for free.
ANS: C
Promethazine can cause severe local tissue injury if it extravasates into tissues, so the medication should be administered in an IV that is flowing freely through a large-bore needle. The drug should be administered at a rate of 25 mg/min or less. Dimenhydrinate is indicated for motion sickness, not postoperative N/V. Cardiac dysrhythmias were a concern with two antihistamines no longer on the market, astemizole and terfenadine.
1

Related Topics

wrote...
Posts: 332
Credits: 60

A year ago
Thanks
wrote...
Posts: 12
Credits: 30

Yesterday
This calls for a celebration Person Raising Both Hands in Celebration
wrote...
Posts: 144
Credits: 125

Yesterday
This helped my grade so much
New Topic      
Explore
Post your homework questions and get free online help from our incredible volunteers.
Learn More
Improve Grades
Help Others
Save Time
Accessible 24/7
  160 People Browsing
 178 Signed Up Today
Related Images
 563
 121
 54